MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Model Number INTS16
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the intermittent catheter tray was stiffer than the older ones and had resulted in four patient injuries that required irrigation due to bleeding.No medical intervention was reported.
 
Event or Problem Description
It was reported that the intermittent catheter tray was stiffer than the older ones and had resulted in four patient injuries that required irrigation due to bleeding.Per additional information received via form with sample returned on 24may2022, it was reported that the product was used, customer only opened as an example of tip and they had lot number of products.
 
Additional Manufacturer Narrative
The reported event was inconclusive, and it was unknown whether the device had met relevant specifications.The product was used for patient treatment.It was unknown whether the product had caused the reported failure.Visual evaluation of the returned sample noted one opened (with original packaging), surestep foley tray system.Visual inspection noted no stiffness with catheter tray nor the foley catheter.This investigation is inconclusive since the return sample is unoriginal.A potential root cause for this failure mode could be ¿operator error utilization of incorrect mixing checklist -incorrect product identification".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿proper techniques for urinary catheter insertion ¿ perform hand hygiene immediately before and after insertion ¿ insert urinary catheters using aseptic technique and sterile equipment ¿ use the smallest catheter possible, consistent with good drainage ¿ document the indications for catheter insertion, date and time of catheter insertion, and individual who inserted catheter indications for use: pvc & red rubber: for urological use only silicone: intended for use for bladder management including urine drainage, collection and measurement.The devices are generally passed to the urinary bladder via the urethra.1.Wash hands and don clean gloves 2.Explain procedure to patient and open peri-care kit 3.Use the provided packet of wipes to cleanse patient¿s peri-urethral area 4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 5.Using proper aseptic technique open csr wrap 6.Don sterile gloves 7.Place underpad beneath patient, plastic/¿shiny¿ side down 8.Position fenestrated drape on patient 9.Saturate 3 foam swab sticks in povidone iodine 10.Lubricate catheter 11.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs 12.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube 13.Document procedure according to hospital protocol single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use¿ the actual/suspected device was inspected.

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
INTERMITTENT CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14454865
Report Number1018233-2022-03934
Device Sequence Number6418943
Product Code KOD
UDI-Device Identifier00801741183225
UDI-Public(01)00801741183225
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINTS16
Device Catalogue NumberINTS16
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown